# SDR CA110914011

- Difficulty date: September 12, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Gulstm 690C
- Aircraft time: 5,851 hours
- Engine: Garrtt TPE33110T
- Propeller: Rotol R306382F7
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Seat Back
- Part number: 862048509
- Condition: Cracked
- Location: Pilot Seat
- Part time: 5,908 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING DESCENT, THE SEAT BACK ON THE PILOT`S SEAT BROKE AND FELL BACKWARDS.  THE ACFT WAS ON AUTOPILOT SO THERE WAS NO TEMPORARY LOSS OF CONTROL.  THE PILOT CONTINUED THE DESCENT AND LANDED NORMALLY.   IT APPEARS TO BE A CLEAN BREAK ON THE EDGE OF THE WELDED PLATE VERTICAL STRUCTURE OF THE LT AND RT PART OF THE SEAT BACK.  WE BELIEVE NUMEROUS OVERLOADS ON THE SEAT BACK FROM ENTERING THE COCKPIT OR THE REPETITIVE LOAD PUT ON A LIGHTLY BUILT FRAME BY PILOTS STRETCHING THEIR BACK OR MOVING THE SEAT PUSHING WITH THEIR LEGS RESULTED IN THE FAILURE.  THE SEAT BELT ATTACHMENT WAS NOT AFFECTED BY THIS FAILURE.
